Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 6:29 PM MDT for Eddy County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 6:29 PM MDT (00:29 UTC)
- Expired
- Jun 1, 2019, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Eddy County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
177
WUUS54 KMAF 020029
SVRMAF
NMC015-020130-
/O.NEW.KMAF.SV.W.0263.190602T0029Z-190602T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
629 PM MDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Eddy County in southeastern New Mexico...
* Until 730 PM MDT.
* At 629 PM MDT, a severe thunderstorm was located over Brantley Lake
State Park, or 13 miles northwest of Carlsbad, moving east at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Seven
Rivers Airport, Lake Avalon, Living Desert State Park and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3244 10443 3267 10444 3280 10396 3237 10393
TIME...MOT...LOC 0029Z 269DEG 17KT 3257 10435
HAIL...1.25IN
WIND...60MPH
$$
802 follow-up statements
989
WWUS54 KMAF 020052
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
652 PM MDT Sat Jun 1 2019
NMC015-020130-
/O.CON.KMAF.SV.W.0263.000000T0000Z-190602T0130Z/
Eddy NM-
652 PM MDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN EDDY COUNTY...
At 652 PM MDT, a severe thunderstorm was located near Avalon, or 11
miles north of Carlsbad, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carlsbad, Avalon, Carlsbad North and Lake Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3246 10431 3269 10432 3280 10396 3237 10393
TIME...MOT...LOC 0052Z 272DEG 18KT 3256 10421
HAIL...1.00IN
WIND...60MPH
$$
80578
WWUS54 KMAF 020105
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
705 PM MDT Sat Jun 1 2019
NMC015-020130-
/O.CON.KMAF.SV.W.0263.000000T0000Z-190602T0130Z/
Eddy NM-
705 PM MDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN EDDY COUNTY...
At 705 PM MDT, a severe thunderstorm was located 10 miles east of
Carlsbad North, or 13 miles northeast of Carlsbad, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carlsbad North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3245 10422 3271 10425 3280 10396 3237 10393
TIME...MOT...LOC 0105Z 280DEG 24KT 3251 10405
HAIL...1.00IN
WIND...60MPH
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:48 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 1, 4:48 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 1:42 PM MDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, Jun 1, 6:00 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 600 PM MDT Sat Jun 1 2019 NMZ028-020015- Eddy County Plains NM- 600 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 615 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm over Seven Rivers Airport, or 17 miles south of Artesia, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brantley Lake State Park, Seven Rivers Airport, Dayton and Lakewood. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3249 10455 3256 10459 3279 10436 3257 10420 TIME...MOT...LOC 0000Z 232DEG 26KT 3260 10447 10
Special weather statement, Jun 1, 6:02 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Sat Jun 1 2019
TXZ277-278-020030-
Davis Mountains TX-Davis Mountains Foothills TX-
702 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alpine and Alpine-Casparis Municipal Airport.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3019 10359 3029 10376 3051 10366 3058 10352
3041 10330
TIME...MOT...LOC 0002Z 214DEG 23KT 3031 10363
10Local storm report, Jun 1, 6:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
706 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 8 NW FORT STOCKTON 30.97N 102.98W
06/01/2019 M1.75 INCH Pecos TX EMERGENCY MNGR
HIGHWAY 285 AND WEST GOMEZ ROAD
&&
CMRLocal storm report, Jun 1, 6:07 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
707 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 N FORT STOCKTON 30.96N 102.89W
06/01/2019 E1.50 INCH Pecos TX TRAINED SPOTTER
&&
MSCHULDTSpecial weather statement, Jun 1, 6:19 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 619 PM MDT Sat Jun 1 2019 NMZ028-020045- Eddy County Plains NM- 619 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 645 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm over Brantley Lake State Park, or 14 miles northwest of Carlsbad, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Avalon, Brantley Lake State Park, Seven Rivers Airport, Lake Avalon and Lakewood. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3245 10444 3263 10449 3274 10416 3248 10409 TIME...MOT...LOC 0019Z 256DEG 15KT 3256 10439 10
Local storm report, Jun 1, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
723 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL FORT STOCKTON 30.89N 102.89W
06/01/2019 M1.00 INCH PECOS TX TRAINED SPOTTER
FM 1053
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:00 PM MDT | Special Weather Statement | MAF | Eddy | 15 min |
| Jun 1, 6:19 PM MDT | Special Weather Statement | MAF | Eddy | 26 min |
| Jun 1, 6:33 PM MDT | Special Weather Statement | MAF | Eddy | 27 min |
| Jun 1, 6:47 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 58 min |
| Jun 1, 6:50 PM MDT | Special Weather Statement | MAF | Lea | 25 min |
| Jun 1, 6:58 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 62 min |
| Jun 1, 7:27 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jun 1, 7:44 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 61 min |
| Jun 1, 7:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| Jun 1, 8:14 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 91 min |
| Jun 1, 9:51 PM MDT | Special Weather Statement | MAF | Lea | 24 min |
| Jun 1, 10:16 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
| Jun 2, 12:50 AM MDT | Special Weather Statement | MAF | Eddy | 40 min |
| Jun 2, 1:41 AM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Jun 2, 1:59 AM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.